Alert archive / Wyoming / Winter Weather Advisories in 2021
Winter Weather Advisory 29, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter weather advisory at Apr 18, 2021, 2:57 AM MDT for 7 counties in Wyoming; 4 counties in Nebraska. It took effect at Apr 18, 2021, 11:00 PM MDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 2:57 AM MDT (08:57 UTC)
- In effect from
- Apr 18, 2021, 11:00 PM MDT
- Expired
- Apr 20, 2021, 1:00 AM MDT
- In force
- 26 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Dawes County, NE, Kimball County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter weather advisory went out at Apr 17, 11:50 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 17, 11:50 PM MDT, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 1150 PM MDT Sat Apr 17 2021 .UPDATE... Issued at 1142 PM MDT Sat Apr 17 2021 Please see updated 06Z Aviation discussion below. && .SHORT TERM...(late this afternoon through Monday night) Issued at 235 PM MDT Sat Apr 17 2021 Early afternoon WV satellite imagery showed a upper level trough from the Upper Midwest into CA. A weak shortwave was dropping south across WY/NE, producing widely scattered showers. Precipitation was light and confined over the far southeast WY plains and western NE Panhandle. This convection will persist through late afternoon before ending as the wave shifts south into CO/KS early this evening. Latest HRRR/SREF indicates the potential for patchy fog, mainly along the North Platte River Valley in the central NE Panhandle for late tonight. A shortwave ridge will move across WY and NE Sunday, with temperatures moderating into the 50s and low 60s during the afternoon. Upper trough and strong cold front to the north will plunge south into WY/NE Sunday night and early Monday. Current models and ensembles remain in good agreement with widespread accumulating snow developing behind the cold front Sunday night into Monday. Any rain that develops initially will quickly change to snow Sunday night as 700mb temperatures plummet below -10 Celsius. There is sufficient dynamic forcing aloft and low level upslope flow to enhance snowfall, especially over the higher terrain. Latest SREF plumes and ensembles are trending 2 to 5 inches lower elevations, with 5 to 10 inches for the mountains. Winter Weather Advisory criteria is looking more likely given the progressive nature of the upper trough. High temperatures Monday will be 20-30 degrees colder as 700mb temperatures remain in the negative low to mid teens Celsius. Snow will taper off Monday evening. Lows Monday night will be in the teens, except single digits for the higher terrain and valleys west of I-25. .LONG TERM...(Sunday through Friday) Issued at 309 AM MDT Sat Apr 17 2021 Impacts: Well-below normal temperatures likely starting off next Tuesday after a cold frontal passage on Monday. Tuesday morning low temperatures will be 15-20 degrees below normal with widespread teens and 20s. Single digit lows could be possible in higher terrain and valley floors. Wind chills will be single digits to near zero for brief moments early Tuesday morning. A passing chance of snow could occur late Wednesday into Thursday but impacts look minimal at this time. Discussion: A strong Alberta Clipper combined with solid cold Canadian airmass will shift south across the region Monday and by Tuesday will usher in -12C to -16C H7 temperatures. This will lead to well-below normal temperatures Tuesday with a widespread significant freeze. Record lows look safe as those are in +8F to -8F range and we'll be 5-10F above those values at current forecast projections. Lingering positive tilted troughing from the Monday H5 system combining with a few shortwave troughs Wednesday will bring slightly warmer H7 temperatures of -10C to -5C. QG lift will increase late Wednesday into early Thursday along the WY/CO border as a shortwave merges but deamplifies into zonal flow across the Central Plains. Multi-model guidance suggests more precipitation in CO but some mountain snows could be possible for Snowys/Sierra Madres. Confidence in forecast decreases significantly late week into the weekend with ECMWF showing general troughing across the Rockies while the GFS indicates H5 ridging. Stay tuned as late next week becomes more clear over time with future model runs. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1142 PM MDT Sat Apr 17 2021 VFR and tranquil conditions overnight and through much of Sunday across the region. Limited, patchy fog possible across portions of the NE Panhandle 10-13Z Sunday morning but should not impact TAF sites. Surface winds will increase from the W/NW to 10-15 knots with gusts in the low 20 knots during the afternoon under FL200 cirrus. Impact focus shifts on a strong cold frontal passage impacting north TAF sites (CDR/AIA) 02-06Z Monday (8pm-12am Sunday local time). Lowering MVFR to IFR ceilings will occur quickly behind the front into early Monday morning along with light to moderate snow. Visibilities will drop to 1-3 miles and briefly lower just after current 24 hour TAF period into Monday morning. Poor flying conditions will continue through the day Monday due to clouds and snow with IFR to LIFR conditions likely. && .FIRE WEATHER... Issued at 235 PM MDT Sat Apr 17 2021 Fire weather concerns will be minimal for the next several days. A weak disturbance aloft will move south across the districts this afternoon, accompanied by isolated light showers or sprinkles. Milder and drier weather is forecast Sunday, followed by a strong cold front Sunday night. Much colder temperatures and widespread accumulating snow will develop along and behind the front into Monday. Snow will end from north to south Monday evening. Cool and unsettled weather will prevail for the remainder of the week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...JSA SHORT TERM...MAJ LONG TERM...JSA AVIATION...JSA FIRE WEATHER...MAJ
Hazardous weather outlook, Apr 17, 5:16 AM MDT, 21 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 516 AM MDT Sat Apr 17 2021 NEZ095-WYZ101>119-181130- Northern Sioux County-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 516 AM MDT Sat Apr 17 2021 This hazardous weather outlook is for southeast Wyoming and portions of the northwest Nebraska panhandle. .DAY ONE...TODAY AND TONIGHT The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A strong cold front for this time of the year will move across the region Sunday night and Monday bringing widespread light to moderate snow and much colder temperatures. Travel impacts are possible. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-096-181130- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Southern Sioux County- 516 AM MDT Sat Apr 17 2021 This hazardous weather outlook is for the western Nebraska panhandle. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A strong cold front for this time of the year will move across the region Sunday night and Monday bringing widespread light snow and rain along with much colder temperatures to western Nebraska. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:57 AM MDT | Winter Storm Watch | CYS | Albany, Laramie | 16 hr |
Nearby
Winter Weather Advisories in Wyoming, 2021Winter Weather Advisories in Nebraska, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.